Ok wow so....
I have failed to update this every day.... majorly failed.
Hopefully it will get better from here on out..... In the past month I have finished up the semester (dreaded finals), moved into a new house, and am continuing to plan my wedding... busy busy busy! But now that school is over for the year and that we are all moved and settled, hopefully I can do a better job at keeping up! I clearly won't make any promises though .... kidding... sort of.
Anyways....so enough about me, more about the spiro!
First of all... I am still using the EpiDuo along with taking spiro. I started using it every night, then my face started getting realllllly dry (and I already have super dry skin) so I started using it every other night, and during the move I wasn't so good and went about a week without using it. Now I am back to using it (almost) every night with no problem, and I will tell you why in a bit.
OK So.. I have been taking Spironolactone for 33 Days or 4 weeks and 4 days. So almost 5 Weeks.
In the first few days I took spiro, I noticed that my current blemishes on my face got smaller faster. I had a few new ones pop up, but they quickly healed. As the first week and a half passed, This was pretty typical, but I felt like I wasn't getting as many new blemishes, and the ones I got again, healed fairly quickly.
At about the two week marker, I started noticing that I was breaking out like normal again, and some of my blemishes healed quickly and some of them are being stubborn. Now that I'm almost at the 5 week marker, I am still breaking out (not as bad as before, though) on my chin, and there are a few that come and go within a day or so, and a couple that are still stubborn.
So all-in-all, I feel like I had great results for the first week, but from about 2 1/2 weeks until now, I'm still breaking out. Now, that being said, I feel like I don't have as many blemishes that I usually have, and again, some come and go quickly. I understand that Spiro can take some time to work. I have read 2-3 months to get great results, and I have a friend who is on a low dose who said that it took about 10 months to get complete results.
It's funny... I am still breaking out a little, and I hate it, but I have not lost hope. It seems to be slowly but surly working. Next week (the 6-week marker) I am going back to the dermatologist for a re-check, and he said that if my results aren't quite where we want them to be, then he will up my dose to 100 mg per day, instead of 50 mg per day. This is becuase I am in a major time crunch for my wedding.
My skin is dry and flaky... my makeup, especially around my chin and current blemishes, will flake and peel and it's gross haha. I was told by one dermatologist to use oil-free moisturizer, which NEVER is moisturizing enough for my skin.
But... I will let everyone out there know one side effect that I just LOVE that I have noticed (particularly in the past week or so)... that my skin is nice and moist... almost oily! But not greasy. My oil-free moisturizer is finally moisturizing my skin like normal, and now I can use EpiDuo every night without my face getting too dried out. My skin almost has a nice "dewey" look to it. It looks very nice and healthy.
Now that I am not breaking out quite as much as I was, my lovely acne scars are showing through, so I need to start working on them. Does anyone have any suggestions for acne scar treatments (OTC, At home, or even at a derm?)
Anyways... hopfully I will get better at updating! Thanks for reading!
Questions, Comments, Suggestions, anything is welcome !
Hello to everyone!
(I must say first and foremost, that I got the idea from someone else on acne.org (I forgot the username) to blog my progress while taking Spironolactone, so I must give the credit to them for giving me the idea, and if they every come across this blog, I want to thank them! It's a good way to stay motivated!)
So anyway, a little about me...
I'm 23 years old, and have had acne breakouts since I was about 13 years old. My breakouts have never been extremely severe, but just like anyone with mild, moderate, or severe acne, it can take a toll on your self esteem.
A little history...
At about 16-17 years old, I really started to notice my breakouts, and really started letting them effect me. I was battling an eating disorder and one of the main physical effects I noticed (besides becoming emaciated) was my skin looked awful. Although I still battle with the mental aspect of this disorder, physically, I look much better than I did back then. But enough about that...
About my skin though... I tried EVERYTHING and nothing worked. I begged my mother (who is a nurse) to take me to the dermatologist, but she said that I was a teenager, and would eventually grow out of it.
Anyways, once I started living a much healthier lifestyle; eating more, eating right, engaging in physical exercises (mainly as a stress reducing therapy), my skin started to clear up. Before I knew it, it was glowing. Such beautiful skin! Still an occasional zit here and there but for the most part, crystal clear!
At 18, I started taking birth control (Ortho Tri-Cyclen), and didn't notice any difference in my skin. About a year after taking it, I switched to another pill, and I have no idea why. After I switched is when my acne started to get out of control again.
I am unsure which pill I switched to, but I remember switching AGAIN, becuase I was gaining weight, exceptionally moody, sad, and breaking out more than usual; all of the bad side effects that birth control pills can have.
When I was 20, I was then perscribed to Yaz birth control, and started using Mary Kay skin products, and within a few months, my skin was glowing again. When I switched jobs, I did not have perscription coverage and Yaz costed me almost $60 a month, so again I had to switch.
At 21, I then started either Sprintec or Tri-Sprintec (I forget which one), and my beautiful skin was ruined. I broke out with hormonal, cystic ance, mainly on my jaw. I couldn't figure out why, and then it dawned on me: I bet it's the pill! So I just decided to suck it up, and pay for the Yaz, and start that all over again. I had just turned 22 years old, and couldn't understand why my face was STILL breaking out.
So then, at 22 years old and desperate, I searched and searched for the right pill for me, and found Beyaz (which is the new and similar version of yaz, and on the commercial it said it could possibly help with mild acne). I saw that they offered a savings card with it, so it only costed me $25 a month. I was perscribed to Beyaz, and within 4 1/2 months or so my skin looked great again, BUT the side effects (for me) were aweful once again; EXTREMELY moody, aboslutly no sex drive (and I'm in a very long term relationship), and I could cry on the drop of a dime. So what was it going to be? Nice skin or crazy person?
I was on Beyaz until November of 2011, and then I decided to get an IUD. I originally went to get the Paragaurd. I lived with my boyfriend, so I would be stupid not to be on birth control, but the Paragaurd does not contain hormones, and I wanted to try that approach.
I reserched the Mirena and the Paragaurd, and immediately saw that the Mirena could cause your acne to worsen, so I thought absolutley not. When I went to my gyno, she told me she would prefer to use the Mirena becuase the Paragaurd was larger (more painful to insert and becuase I have not had a child yet, my body may reject it easier), and it could cause me to have god awful menstrual cycles. She assured me that NONE of her patients that had a Mirena placed have had any complaints about acne, and if I did, we could try something else. So I went ahead a got it. (And BOY! Do I Love it !)
So I got the Mirena this past November (2011), and in December I got engaged!!!!!!!!!!! And by January, my skin started taking yet another toll. Although my acne isn't large and cystic, it is still there (mainly on my chin and jawline) and it's ANNOYING! And Won't clear up!
I am getting Married to the love of my life this coming September (2012)... Which is about 4 1/2 months away... Crunched for time!
I went back to the dermatologist in March of this year... started me on epiduo and an antibiotic.
Epiduo is working decently, but I stopped taking the antibiotic becuase it was causing me to get constant yeast infections. gross.
OK... SO..... now that my life story is over....I will cut to the chase
After doing research day in and day out on Mirena and Spiro, I decided I was going to TELL my dermatologist to put me on Spiro. I am in a time cruch for my wedding right now, and I do not want my skin to look like this on my big day.
So I went to the Dermatologist this morning, and he agreed that I was a good candidate for Spiro and perscribed me 25 mg twice a day. He is awesome! He understands that I am in a time crunch for my wedding, and seemed to want my skin clear just as bad as I did for September. He told me that in 6 weeks he wants to see me again, and if it isn't improving as quickly as we'd like, we would become more aggressive and up my dose.
So Today.... DAY 1...
I have approx. 8 active zits on my face, all except for one (which is on my temple) are on my chin and jaw.
I am still going to be using the epiduo on my face as well.. and I typically use it every night, to every other night just depending on how dry my face is.
I will try to blog every day, or as often as I can to keep everyone updated on my progress.
If anyone out there sees this and has a Mirena and used Spiro and has had success, feel free to share!
Thanks for reading, and I'll be back tomorrow!